Heavy Rain, Suwannee
- When
- April 6, 12:00 AM EST to April 7, 12:00 AM EST
- Where
- Suwannee County, 1.79 mi W of Newburn
- Reported by
- Trained Spotter
- Coordinates
- 30.270, -83.160
A spotter measured storm total rainfall of 4.67 inches from April 6th-7th.
Pre-frontal showers and thunderstorms produced locally heavy rainfall across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Pre-frontal showers and thunderstorms produced locally heavy rainfall across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 5, 7:48 PM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 848 PM EDT SAT APR 5 2014 ...EVENING STRONG TSTORMS SLOWLY FADING WITH LOSS OF HEATING... .UPDATE... A RATHER ACTIVE CONVECTIVE EVENING ACROSS THE FORECAST AREA DUE TO A MEANDERING SURFACE FRONT ALONG THE INTERSTATE 10 CORRIDOR INTERACTING WITH THE SEA BREEZES. UPDRAFTS WERE ENHANCED BY INCREASING UPPER LEVEL DIVERGENCE WITHIN THE LEFT QUADRANT OF AN UPPER LEVEL JET STREAK ORIENTED W-E OVER THE FL PANHANDLE. EVENING STORMS HAD ENOUGH TILT AND CAPE TO DROP HAIL AT THE SURFACE WITH DIME TO MARBLE SIZE REPORTED THUS FAR...AND GUSTY WINDS OF NEAR 40 MPH IN DOWNBURSTS. STORM TOTAL RAINFALL WAS MAXIMIZED WITHIN A CORRIDOR OF TRAINING CELLS ACROSS SE GA FROM ECHOLS COUNTY ENE TOWARD FOLKSTON AND CAMDEN COUNTIES WITH VALUES AROUND 1.5-2 INCHES. AS THE NIGHT PROGRESSES...THE TRAINING BAND WILL GRADUALLY LIFT FARTHER NORTHWARD TOWARD THE ALTAMAHA RIVER BASIN AS UPPER LEVEL RIDGING OVER THE GULF AMPLIFIES AND SHIFTS FORCING NORTHWARD AS THE NEXT FRONTAL SYSTEM DEEPENS EAST OF THE ROCKIES. MIN TEMPS WILL BE MILD WITH VALUES IN THE 60S. MOSTLY CLOUDY SKIES WILL PREVAIL WITH LOW STRATUS EXPECTED ONCE AGAIN WITH AREAS OF FOG AFTER MIDNIGHT. && .AVIATION...HAVE THUNDER IN TAFS(EXCEPT FOR GNV) UNTIL 04Z WITH INSTABILITY GRADUALLY WEAKENING THIS EVENING. HAVE VCSH AFTER THAT AS FRONTAL BOUNDARY LINGERS NEAR THE FL-GA BORDER OVERNIGHT. LOW CLOUDS AND POSSIBLY FOG WILL FORM LATE TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE. && .MARINE...SSW WINDS 10 KTS OR LESS WITH SEAS 2 FT NEARSHORE WITH 3-4 FT OFFSHORE. RIP CURRENTS: RIP CURRENT RISK LOW SUNDAY FOR FL...POSSIBLE MODERATE RISK ALONG THE GA COAST. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 72 62 80 / 60 60 30 70 SSI 64 69 64 76 / 60 40 20 60 JAX 63 79 64 81 / 50 20 20 60 SGJ 64 77 66 82 / 50 20 10 50 GNV 62 83 63 84 / 20 10 10 70 OCF 61 84 63 85 / 10 10 10 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZIBURA/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 901 PM EDT SAT APR 5 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 901 PM EDT SAT APR 5 2014 ...MINOR FLOODING CONTINUES ALONG THE SANTA FE RIVER BASIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST GEORGIA TONIGHT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS MONDAY INTO EARLY TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS SYSTEM. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. THIS SYSTEM WILL ALSO INCREASE WINDS AND SEAS OVER THE MARINE ZONES AND SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT SAT APR 5 2014
GAZ150-163-164-060000-
CHARLTON-CLINCH-WARE-
709 PM EDT SAT APR 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...CLINCH
AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 800 PM EDT...
AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
STEPHEN FOSTER STATE PARK TO 5 MILES SOUTHWEST OF STEPHEN FOSTER
STATE PARK...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND STEPHEN FOSTER STATE PARK...HOMELAND...
FOLKSTON AND RACE POND THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3090 8264 3110 8221 3109 8221 3102 8213
3079 8197 3078 8198 3078 8199 3079 8202
3076 8202 3067 8248
TIME...MOT...LOC 2309Z 245DEG 27KT 3088 8250 3078 8236
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT SAT APR 5 2014
GAZ153-154-164>166-060000-
CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
728 PM EDT SAT APR 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 800 PM EDT...
AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
TARBORO TO KINGS BAY BASE...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...KINGS BAY
BASE...DUNGENESS...COLESBURG...WOODBINE...TARBORO...HARRIETTS
BLUFF...CUMBERLAND ISLAND...WAVERLY AND HIGH POINT THROUGH 800 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3096 8144 3098 8140 3090 8140
3077 8145 3072 8144 3072 8161 3075 8166
3075 8172 3102 8200 3129 8127 3127 8125
TIME...MOT...LOC 2329Z 253DEG 27KT 3103 8182 3082 8148
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT SAT APR 5 2014
FLZ024-GAZ164>166-060030-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
750 PM EDT SAT APR 5 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CAMDEN AND NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...
AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF HOMELAND TO 3 MILES SOUTH OF FOLKSTON...MOVING EAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...
FOLKSTON...KINGS FERRY...TARBORO...KINGSLAND...WOODBINE AND COLESBURG
THROUGH 830 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3072 8162 3074 8216 3078 8215 3079 8218
3091 8221 3109 8167
TIME...MOT...LOC 2349Z 262DEG 28KT 3089 8211 3079 8201
ENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT SAT APR 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 ESE FOLKSTON 30.83N 81.98W
04/05/2014 M0.50 INCH CHARLTON GA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL LASTED FOR 5 MINUTES IN FOLKSTON.
&&
AENYEDIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT SAT APR 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL N FOLKSTON 30.84N 82.01W
04/05/2014 E0.50 INCH CHARLTON GA PUBLIC
DIME-SIZE HAIL REPORTED BY PUBLIC.
&&
AWALKERThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter measured storm total rainfall of 4.67 inches from April 6th-7th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508118.